Vitamin D Intoxication in An Elderly: A Case Report

  • Sahil Singh
  • Prernika Mittal
  • Ajay Sharma
Keywords: Vitamin D, Hypervitaminosis D, Hypercalcemia

Abstract

Vitamin D is a very common prescribed drug for numerous indications. Due to scarce knowledge and poor awareness of the various formulations, preparations and dosages of Vitamin D, there are many chances of prescription errors, medication errors, product use issue and undesirable adverse drug reactions. We hereby detail case of 70-year-old ex-army gentleman reported to us with a history of lethargy, confusion, reduced appetite and gait imbalance since few days with a history of knee replacement surgery 2 years back. Medical history was not of much relevance before it was revealed that he was getting cholecalciferol injection with a strength of 600000 IU once a week for few months. He was detected to have very high serum vitamin D level and hypercalcemia. He was started on intravenous fluids, diuretics and glucocorticoids. In a few days, after effective treatment, the patient was discharged in a recovering stage and advised to stop intake calcium and vitamin D in any form. At his last follow up, after a few months of discharge, he had totally recovered.

Downloads

Download data is not yet available.

Author Biographies

Sahil Singh

MBBS, MD, Private Practitioner, Panchkula, Haryana, India

Prernika Mittal

MBBS, Private Practitioner, Karnal, Haryana, India

Ajay Sharma

MBBS, Private Practitioner, Karnal, Haryana, India

Published
2019-07-25
How to Cite
Singh, S., Mittal, P., & Sharma, A. (2019). Vitamin D Intoxication in An Elderly: A Case Report. International Healthcare Research Journal, 3(4), 147-149. https://doi.org/10.26440/IHRJ/0304.07257